# SDR 2024FA0000694

- Difficulty date: September 5, 2024
- Submitted: September 6, 2024
- Operation: General aviation
- Make and model: Boeing 737
- Engine: Cfmint LEAP1B21
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Bolt
- Condition: Misinstalled
- Location: Engine
- Part time: 9,934 hours, 2,363 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ENGINE INSPECTION FOR TROUBLE SHOOTING ON THE ENGINE FOR ANOTHER REASON THAN THE PRESENT OCCURRENCE, COPA AIRLINES FOUND A HOLE IN THE NACELLE COWLING DUE TO A HOT AIR LEAKAGE COMING FROM THE ENGINE. A BOLT WAS FOUND MISSING ON THE COMBUSTOR CASE, EXPLAINING THE HOT AIR LEAKAGE. COPA REPORTED THE EVENT TO CFM. THERE ARE VERY FEW INFORMATION AT THE CURRENT TIME FROM COPA, ALL INFORMATION COMING FROM CFM.  THE ENGINE WAS OPERATED 10 CYCLES AFTER A SHOP VISIT. ENGINE SHOP ASSUMES THAT THE BOLT WAS INCORRECTLY TORQUED DURING THE SHOP VISIT, THEN WENT OUT OF THE COMBUSTOR CASE DURING OPERATIONS. THIS IS STILL AN ASSUMPTION. CFM IS ASKING FOR DETAILS TO COPA TO BETTER UNDERSTAND THE FAILURE SCENARIO. IN A PROACTIVE MANNER, ENGINE SHOP HAS INITIATED AN INVESTIGATION. A FURTHER REPORT WILL BE SENT AS SOON AS INFORMATION WILL BE VERIFIED.
